MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3543507
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Granuloma (1876); Deformity/ Disfigurement (2360)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
A female patient who underwent breast augmentation primary involving mentor memorygel, 350cc silicone experienced left sided silent rupture post operation.The issue was confirmed through mammogram examination.As a result, patient scheduled for removal surgery on (b)(6) 2025.
 
Additional Manufacturer Narrative
On july 2, 2025 mentor became aware that mistakenly didn't update the codes in follow up: (4).Correction: pc anisomastia and pec silent rupture has been removed, and replaced with pc granuloma and pec rupture symptomatic.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on july 15, 2025: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant had a tear within an area of siltex cracking on the posterior view, measuring approximately 3.0 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.The contralateral device was also received (lot number 266017).The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on may 28, 2025, the patient's surgery has been rescheduled to (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per additional information received on july 1, 2025, the mammogram examination showed left sided gel bleed.As a result, patient underwent left sided implant capsulectomy, and bilateral replacements with mentor boost 340ml moderate plus implant: (r/ (b)(6), l/ (b)(6)).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Suspect device received on june 23, 2025.Device evaluation completed on june 30, 2025: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant had a tear within an area of siltex cracking on the posterior view, measuring approximately 3.0 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.The contralateral device was also received (lot number 266017).The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.The serial number of the device updated to (b)(6).Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21875466
Report Number1645337-2025-04159
Device Sequence Number7865221
Product Code FTR
UDI-Device Identifier00081317000693
UDI-Public00081317000693
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2008
Device Catalogue Number3543507
Device Lot Number271334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/22/2025
05/28/2025
06/23/2025
07/01/2025
07/02/2025
07/15/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/26/2025
05/29/2025
07/01/2025
07/02/2025
07/14/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite